MAUDE Adverse Event Report: DAVOL INC. -1223089 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC. -1223089 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010020
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a black foreign object was found in avitene.Review of photo provided finds an area of discoloration (black in color) present within the avitene.Further evaluation of the provided photo is still ongoing, as such no conclusions have been made.When the evaluation is completed, a supplemental mdr will be submitted.To date, this is the only reported complaint for this manufacturing lot.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.Based on the sample evaluation and investigation performed, the foreign material presented during the manufacturing process and the root cause is determined to be manufacturing related.The analysis concluded that the debris found can be generated from machinery bearings, bushings, seals, or other components as possible sources.Review of the risk documents finds this can possibly occur at multiple stages throughout the manufacturing process with controls in place to mitigate risk.A review of the manufacturing records confirms that the lot was manufactured to specification.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, a black foreign object was found in the avitene in an unopened state before use.It was reported that there was no sign of package damage found.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, a black foreign object was found in avitene.Review of photo provided finds an area of discoloration (black in color) present within the avitene.Further evaluation of the provided photo is still ongoing, as such no conclusions have been made.When the evaluation is completed, a supplemental mdr will be submitted.To date, this is the only reported complaint for this manufacturing lot.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
AVITENE
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21000994
Report Number1213643-2024-00595
Device Sequence Number9867685
Product Code LMF
UDI-Device Identifier00801741000386
UDI-Public(01)00801741000386(17)270328(10)WBJQ0027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N17600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1010020
Device Lot NumberWBJQ0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown